Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 213, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 1, 2014, 12:20 AM CDT for 4 counties in Kansas. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2014, 12:20 AM CDT (05:20 UTC)
- Expired
- Sep 1, 2014, 1:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Chase County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS
The radar
The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 12:30 AM CDT | TSTM WND GST 64 | Goessel, KS | GUST MEASURED AT SCHOOL WEATHER LAB SITE. |
| Sep 1, 12:31 AM CDT | TSTM WND GST 68 | Goessel, KS | GUST MEASURED AT SCHOOL WEATHER LAB. |
| Sep 1, 12:52 AM CDT | TSTM WND GST 61 | 2 Sw Peabody, KS | GUST WAS MEASURED BY KDOT MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 5:34 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
306
WUUS53 KICT 010520
SVRICT
KSC017-079-113-115-010600-
/O.NEW.KICT.SV.W.0213.140901T0520Z-140901T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1220 AM CDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 100 AM CDT
* AT 1218 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF ROXBURY TO 6 MILES NORTHEAST OF
MOUNDRIDGE TO MOUNDRIDGE...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...LEHIGH...GOESSEL...DURHAM...HESSTON...HILLSBORO...TAMPA...
WALTON...LINCOLNVILLE...PEABODY...FLORENCE...CEDAR POINT...
ELMDALE...MARION LAKE...RAMONA...PILSEN...LOST SPRINGS...HYMER AND
WONSEVU.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 37 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3853 9692 3853 9653 3825 9662 3809 9676
3811 9770 3817 9770 3829 9760 3861 9741
3862 9693
TIME...MOT...LOC 0520Z 270DEG 51KT 3849 9733 3827 9742
3818 9752
HAIL...0.88IN
WIND...60MPH
$$
BILLINGS WRIGHT2 follow-up statements
225
WWUS53 KICT 010532
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT MON SEP 1 2014
KSC017-079-113-115-010600-
/O.CON.KICT.SV.W.0213.000000T0000Z-140901T0600Z/
MARION KS-MCPHERSON KS-HARVEY KS-CHASE KS-
1232 AM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHASE...NORTHERN HARVEY...EASTERN MCPHERSON AND MARION COUNTIES UNTIL
100 AM CDT...
AT 1231 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAMPA TO 6 MILES SOUTH OF HILLSBORO TO GOESSEL...AND
MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MARION...WALTON...LINCOLNVILLE...PEABODY...FLORENCE...CEDAR POINT...
ELMDALE...MARION LAKE...RAMONA...PILSEN...LOST SPRINGS...HYMER AND
WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3853 9692 3853 9653 3825 9662 3809 9676
3811 9770 3817 9770 3829 9760 3861 9741
3862 9693
TIME...MOT...LOC 0532Z 270DEG 51KT 3849 9711 3827 9720
3818 9730
HAIL...0.88IN
WIND...70MPH
$$
BILLINGS WRIGHT639
WWUS53 KICT 010550
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT MON SEP 1 2014
KSC113-010601-
/O.CAN.KICT.SV.W.0213.000000T0000Z-140901T0600Z/
MCPHERSON KS-
1250 AM CDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3825 9662 3809 9676 3811 9738 3818 9737
3829 9737 3861 9707 3862 9693 3853 9692
3853 9653
TIME...MOT...LOC 0551Z 270DEG 51KT 3849 9676 3827 9686
3818 9696
$$
KSC017-079-115-010600-
/O.CON.KICT.SV.W.0213.000000T0000Z-140901T0600Z/
MARION KS-HARVEY KS-CHASE KS-
1250 AM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHASE...NORTHEASTERN HARVEY AND MARION COUNTIES UNTIL 100 AM CDT...
AT 1249 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF LINCOLNVILLE TO FLORENCE TO 6 MILES
SOUTHWEST OF FLORENCE...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CEDAR POINT...ELMDALE...HYMER AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3825 9662 3809 9676 3811 9738 3818 9737
3829 9737 3861 9707 3862 9693 3853 9692
3853 9653
TIME...MOT...LOC 0551Z 270DEG 51KT 3849 9676 3827 9686
3818 9696
HAIL...0.88IN
WIND...60MPH
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 11:47 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 31, 11:47 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1147 PM CDT SUN AUG 31 2014 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 309 PM CDT SUN AUG 31 2014 THE MAIN FOCUS AND CHALLENGE REVOLVES AROUND THE PROSPECTS FOR EPISODAL DEEP MOIST CONVECTION TONIGHT THROUGH TUESDAY NIGHT. A PROGRESSIVE UPPER TROF IN THE STRENGTHENING UPPER FLOW ALOFT WILL MOVE EAST ACROSS THE NORTH CENTRAL CONUS TONIGHT TO THE GREAT LAKES ON MONDAY. MODERATE INSTABILITY AND STRONG DEEP LAYER SHEAR WILL PREVAIL EARLY THIS EVENING AHEAD OF THE APPROACHING DRYLINE AND COLD FRONT AS IT MOVES INTO CENTRAL KANSAS. THE STOUT CAPPING INVERSION IN PLACE SHOULD BE OVERCOME BEFORE 00Z THIS EVENING AIDED BY SURFACE FRONTAL CONVERGENCE AND FORCING FROM UPPER TROF. THIS WILL RESULT IN STRONG TO SEVERE CONVECTION WHICH IS EXPECTED TO TRACK EAST ACROSS CENTRAL KANSAS. THE MAIN CHALLENGE REMAINS THE SOUTHERN EXTENT OF THIS ACTIVITY DUE TO THE AFOREMENTIONED WARM MID-LEVEL TEMPERATURES. THE LATEST SHORT TERM/MESO MODELS ARE NOW MORE SUGGESTIVE OF DEVELOPING CONVECTION FURTHER SOUTH INTO PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. THIS SUPPORTS AND INCREASES CONFIDENCE IN THE GOING POP FORECAST SO ONLY SUBTLE TWEAKS WILL BE NEEDED. WHILE THIS COMPLEX WILL LIKELY EXIT STAGE RIGHT BY MONDAY MORNING...THE EFFECTIVE SURFACE FRONT IS EXPECTED TO LAY OUT ACROSS SOUTH CENTRAL INTO EAST CENTRAL KANSAS DURING THE DAY. THE COMBINATION OF DIURNAL HEATING AND AN APPROACHING TRAILING SHORTWAVE ALOFT MIGRATING EAST ACROSS THE AREA SHOULD RESULT IN RENEWED CONVECTION BY LATE MONDAY INTO MONDAY NIGHT. MODERATE TO STRONG INSTABILITY AND SHEAR SHOULD GIVE RISE TO ANOTHER ROUND OF SEVERE STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS PORTIONS OF SOUTHERN KANSAS MONDAY NIGHT AS THE LOW LEVEL JET IMPINGES ON THE VERY MOIST/UNSTABLE LOW LEVEL AIRMASS WITH POTENTIAL FOR TRAINING CELLS ALONG THE FRONT. A POTENTIALLY VERY UNSTABLE AIRMASS ALONG THE QUASI-STATIONARY FRONT WILL CONTINUE TO GIVE RISE TO CONVECTIVE CHANCES TUESDAY...WITH THE FRONT SLOWLY MIGRATING NORTH OF THE AREA BY WEDNESDAY. HEAT INDICES COULD BECOME RATHER SULTRY ON WEDNESDAY. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 309 PM CDT SUN AUG 31 2014 AN UPPER TROF TRAVERSING THE NORTHERN TIER/SOUTHERN CANADA LATE IN THE WEEK LOOKS TO PUSH A COLD FRONT SOUTH ACROSS THE AREA BY FRIDAY WITH COOLER TEMPERATURES IN ITS WAKE. WILL CONTINUE TO CARRY MODEST CHANCE POPS WITH THE FRONT THOUGH LATER REFINEMENT IN SPACE AND TIME IS EXPECTED. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1134 PM CDT SUN AUG 31 2014 MAIN CONCERN IS ONGOING...LARGE THUNDERSTORM COMPLEX OVER CENTRAL KS. THIS COMPLEX SHOULD CONTINUE TO PROPAGATE EAST-SOUTHEAST OVERNIGHT...WITH CONTINUED BACK-BUILDING ON WEST FLANK DUE TO PERSISTENT ISENTROPIC LIFT. VARIABLE/GUSTY WINDS AND TORRENTIAL RAINFALL WITH REDUCED VISIBILITIES...CAN BE EXPECTED AT RSL...SLN...HUT...AND CNU TERMINALS OVERNIGHT. A COLD FRONT WILL PUSH SLOWLY SOUTHEASTWARD THRU CENTRAL KS EARLY MONDAY AM...REACHING SOUTHEAST KS LATE MON PM. WINDS WILL SHIFT TO NORTH BEHIND THE FROPA. SCATTERED STORMS WILL BE POSSIBLE LATE MON PM/EVE IN SOUTHEAST KS NEAR THE FRONT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 92 69 90 / 40 30 50 40 HUTCHINSON 70 90 68 90 / 90 20 40 30 NEWTON 71 90 67 89 / 80 30 40 30 ELDORADO 73 93 67 90 / 60 40 50 40 WINFIELD-KWLD 74 94 70 90 / 20 50 50 40 RUSSELL 65 85 64 88 / 80 10 20 20 GREAT BEND 66 87 65 89 / 80 10 30 20 SALINA 69 87 65 90 / 100 10 20 20 MCPHERSON 69 89 67 89 / 100 20 30 20 COFFEYVILLE 75 94 71 90 / 30 50 60 40 CHANUTE 73 93 70 89 / 70 60 60 40 IOLA 73 92 69 88 / 100 60 60 40 PARSONS-KPPF 74 93 70 89 / 40 50 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 31, 9:27 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT SUN AUG 31 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 927 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A COMPEX OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS CENTRAL KANSAS THIS EVENING. THE MAIN STORM THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH...PENNY TO QUARTER SIZE HAIL...AND FREQUENT LIGHTNING STRIKES. THESE STORMS MAY BUILD SOUTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. HOWEVER THE RISK FOR SEVERE WEATHER IS EXPECTED TO LESSEN...THOUGH A FEW STRONG STORMS WITH GUSTY WINDS WILL REMAIN POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL ALSO BE POSSIBLE THIS EVENING AND OVERNIGHT ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. STORMS WITH DAMAGING WINDS...ISOLATED LARGE HAIL AND FLOODING ARE POSSIBLE. WHILE THE SEVERE THREAT WILL WANE AS THE NIGHT PROGRESSES...THE THREAT FOR FLOODING WILL PERSIST OVERNIGHT. STRONG STORMS WITH LOCALLY HEAVY RAIN ARE ALSO POSSIBLE ON TUESDAY INTO TUESDAY NIGHT. HEAT INDICES WILL HOVER NEAR 100 DEGREES ON WEDNESDAY AFTERNOON FOR LOCATIONS GENERALLY ALONG AND EAST OF I-135. A COLD FRONT WILL MOVE INTO THE AREA ON FRIDAY OR SATURDAY BRINGING ANOTHER THREAT OF STRONG STORMS TO THE AREA. IF YOU ARE CAMPING OR BOATING THIS EVENING THROUGH MONDAY...MAKE SURE YOU HAVE A WAY TO RECEIVE WARNINGS AND UPDATES. PAY ATTENTION TO THE WEATHER AND HAVE A PLAN OF WHAT YOU WILL DO IF SEVERE WEATHER THREATENS. EVERYONE IS URGED TO CHECK LATER FORECASTS AND BE ALERT FOR WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN CENTRAL KANSAS AND ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 31, 11:36 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1136 PM CDT SUN AUG 31 2014 KSZ048-049-051-010500- ELLSWORTH-MCPHERSON-SALINE- 1136 PM CDT SUN AUG 31 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS... NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS... SOUTHWESTERN SALINE COUNTY IN CENTRAL KANSAS... * UNTIL MIDNIGHT CDT * AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR KANOPOLIS STATE PARK...OR 13 MILES SOUTHEAST OF ELLSWORTH...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MARQUETTE AND KANOPOLIS STATE PARK. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3875 9772 3852 9771 3852 9832 3871 9829 TIME...MOT...LOC 0436Z 269DEG 15KT 3864 9801 BILLINGS WRIGHT
Special weather statement, Aug 31, 11:43 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1143 PM CDT SUN AUG 31 2014 KSZ052-053-010515- CHASE-MARION- 1143 PM CDT SUN AUG 31 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS... CENTRAL MARION COUNTY IN CENTRAL KANSAS... * UNTIL 1215 AM CDT * AT 1141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HILLSBORO...OR 5 MILES WEST OF MARION...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MARION...LINCOLNVILLE...FLORENCE...CEDAR POINT AND PILSEN. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3852 9672 3821 9675 3825 9721 3847 9718 TIME...MOT...LOC 0444Z 271DEG 32KT 3834 9708 BILLINGS WRIGHT
Special weather statement, Aug 31, 11:45 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CDT SUN AUG 31 2014
KSZ047-010515-
BARTON-
1145 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 1215 AM CDT
* AT 1143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PAWNEE ROCK...
OR 10 MILES NORTH OF LARNED...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...PAWNEE ROCK...ELLINWOOD AND GREAT BEND AIRPORT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3847 9904 3837 9848 3825 9848 3825 9898
3826 9903 3827 9904
TIME...MOT...LOC 0445Z 279DEG 38KT 3833 9904
BILLINGS WRIGHTSpecial weather statement, Sep 1, 12:02 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1202 AM CDT MON SEP 1 2014
KSZ049-051-052-010530-
MARION-MCPHERSON-SALINE-
1202 AM CDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 1230 AM CDT
* AT 1159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LINDSBORG...OR 14 MILES SOUTH
OF SALINA...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASSARIA...ROXBURY AND BRIDGEPORT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3870 9737 3862 9737 3862 9729 3861 9729
3846 9734 3854 9777 3872 9774
TIME...MOT...LOC 0502Z 279DEG 29KT 3862 9764
BILLINGS WRIGHTSpecial weather statement, Sep 1, 12:09 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1209 AM CDT MON SEP 1 2014
KSZ051-052-010545-
MARION-MCPHERSON-
1209 AM CDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
MCPHERSON COUNTY IN CENTRAL KANSAS...
WEST CENTRAL MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF GALVA TO 6 MILES SOUTHEAST OF MCPHERSON TO BUHLER...MOVING
SOUTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANTON...MOUNDRIDGE...LEHIGH...GOESSEL AND HILLSBORO.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3844 9714 3817 9715 3818 9792 3838 9775
3854 9768
TIME...MOT...LOC 0510Z 295DEG 47KT 3844 9747 3829 9756
3816 9774
BILLINGS WRIGHTSpecial weather statement, Sep 1, 12:16 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT MON SEP 1 2014
KSZ052-010545-
MARION-
1216 AM CDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ROXBURY...OR 19 MILES NORTHEAST
OF MCPHERSON...MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...TAMPA...LINCOLNVILLE...RAMONA...MARION LAKE...PILSEN AND
LOST SPRINGS.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH
THIS STORM.
THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER
STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR
LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3862 9693 3853 9692 3853 9682 3835 9682
3834 9684 3831 9684 3845 9737 3861 9737
TIME...MOT...LOC 0516Z 285DEG 51KT 3855 9738
BILLINGS WRIGHTThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 47 min |
| Aug 31, 7:44 PM CDT | Special Weather Statement | ICT | Saline | 31 min |
| Aug 31, 7:57 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| Aug 31, 7:59 PM CDT | Special Weather Statement | ICT | Russell | 31 min |
| Aug 31, 8:11 PM CDT | Special Weather Statement | ICT | Barton | 34 min |
| Aug 31, 8:17 PM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| Aug 31, 8:34 PM CDT | Special Weather Statement | ICT | Ellsworth | 26 min |
| Aug 31, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 53 min |
| Aug 31, 9:04 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 26 min |
| Aug 31, 10:01 PM CDT | Special Weather Statement | ICT | Barton | 29 min |
| Aug 31, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 32 min |
| Aug 31, 10:42 PM CDT | Special Weather Statement | ICT | McPherson | 33 min |
| Aug 31, 11:31 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Russell | 8 hr |
| Aug 31, 11:36 PM CDT | Special Weather Statement | ICT | Ellsworth | 24 min |
| Aug 31, 11:43 PM CDT | Special Weather Statement | ICT | Marion | 32 min |
| Aug 31, 11:45 PM CDT | Special Weather Statement | ICT | Barton | 30 min |
| Aug 31, 11:54 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 8 hr |
| Aug 31, 11:56 PM CDT | Areal Flood Warning | ICT | Barton | 8 hr |
| Aug 31, 11:58 PM CDT | Areal Flood Warning | ICT | Saline | 8 hr |
| Sep 1, 12:02 AM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| Sep 1, 12:03 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 27 min |
| Sep 1, 12:09 AM CDT | Special Weather Statement | ICT | McPherson | 36 min |
| Sep 1, 12:16 AM CDT | Special Weather Statement | ICT | Marion | 29 min |
| Sep 1, 12:24 AM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Sep 1, 12:47 AM CDT | Special Weather Statement | ICT | Butler | 28 min |
| Sep 1, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 35 min |
| Sep 1, 1:15 AM CDT | Special Weather Statement | ICT | Greenwood | 30 min |
| Sep 1, 1:46 AM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| Sep 1, 1:59 AM CDT | Areal Flood Warning | ICT | McPherson | 6 hr |
| Sep 1, 2:10 AM CDT | Special Weather Statement | ICT | Allen | 35 min |
| Sep 1, 2:31 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 29 min |
| Sep 1, 2:33 AM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| Sep 1, 2:47 AM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Sep 1, 4:30 AM CDT | River Flood Warning | ICT | Saline | 45 hr |
| Sep 1, 4:35 AM CDT | Areal Flood Warning | ICT | McPherson, Marion | 11 hr |
| Sep 1, 7:52 AM CDT | Areal Flood Warning | ICT | Rice | 27 hr |
| Sep 1, 3:39 PM CDT | Flash Flood Watch | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 18 hr |
| Sep 1, 6:05 PM CDT | Special Weather Statement | ICT | Labette | 25 min |
| Sep 1, 6:09 PM CDT | Special Weather Statement | ICT | Cowley | 36 min |
| Sep 1, 6:17 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 43 min |
| Sep 1, 6:18 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 42 min |
| Sep 1, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Sep 1, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 50 min |
| Sep 1, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 50 min |
| Sep 1, 6:56 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.